Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The vanishing viscosity method in one-dimensional thermoelasticity


Authors: Gui Qiang Chen and Constantine M. Dafermos
Journal: Trans. Amer. Math. Soc. 347 (1995), 531-541
MSC: Primary 35Q72; Secondary 35L65, 73B30
MathSciNet review: 1270660
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The vanishing viscosity method is applied to the system of conservation laws of mass, momentum, and energy for a special class of one-dimensional thermoelastic media that do not conduct heat. Two types of vanishing "viscosity" are considered: Newtonian and artificial, in both cases accompanied by vanishing heat conductivity. It is shown that in either case one can pass to the zero viscosity limit by the method of compensated compactness, provided that velocity and pressure are uniformly bounded. Oscillations in the entropy field may propagate along the linearly degenerate characteristic field but do not affect the compactness of the velocity field or the pressure field. A priori bounds on velocity and pressure are established, albeit only for the case of artificial viscosity.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35Q72, 35L65, 73B30

Retrieve articles in all journals with MSC: 35Q72, 35L65, 73B30


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1995-1270660-7
PII: S 0002-9947(1995)1270660-7
Keywords: Thermoelasticity, viscosity method, compensated compactness
Article copyright: © Copyright 1995 American Mathematical Society